Vol. 7, No. 3, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
A geometric tangential approach to sharp regularity for degenerate evolution equations

Eduardo V. Teixeira and José Miguel Urbano

Vol. 7 (2014), No. 3, 733–744
Abstract

That the weak solutions of degenerate parabolic PDEs modelled on the inhomogeneous p-Laplace equation

ut ÷(|u|p2u) = f Lq,r,p > 2

are C0,α, for some α (0,1), has been known for almost 30 years. What was hitherto missing from the literature was a precise and sharp knowledge of the Hölder exponent α in terms of p,q,r and the space dimension n. We show in this paper that

α = (pq n)r pq q[(p 1)r (p 2)]

using a method based on the notion of geometric tangential equations and the intrinsic scaling of the p-parabolic operator. The proofs are flexible enough to be of use in a number of other nonlinear evolution problems.

Keywords
degenerate parabolic equations, sharp Hölder regularity, tangential equations, intrinsic scaling
Mathematical Subject Classification 2010
Primary: 35K55, 35K65, 35B65
Milestones
Received: 12 August 2013
Revised: 20 January 2014
Accepted: 17 February 2014
Published: 18 June 2014
Authors
Eduardo V. Teixeira
Department of Mathematics
Universidade Federal do Ceará
Campus of Pici
Bloco 914
60455–760 Fortaleza-CE
Brazil
José Miguel Urbano
CMUC, Department of Mathematics
University of Coimbra
3001–501 Coimbra
Portugal